Advertisement

Reactions Weekly

, Volume 1753, Issue 1, pp 179–179 | Cite as

Glucose/insulin

Hypokalaemia, hypophosphataemia and ventricular arrhythmia: case report
Case report
  • 3 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 10-year-old girl developed hypokalaemia, hypophosphataemia and ventricular arrhythmia manifesting as ventricular bigeminy, ventricular trigeminy and ventricular quadrigeminy following treatment with insulin and glucose for diabetic ketoacidosis (DKA) [not all dosages stated].

The girl was hospitalised due to ketoacidosis associated with type 1 diabetes, and was subsequently diagnosed with DKA. Initially, she received IV infusion of 0.9% sodium chloride. Thereafter, she received a continuous IV infusion of short acting insulin at 2.5 U/h. The insulin infusion was given for 51h with dosages ranging from 1.5 U/h to 4 U/h. She received a total of 81.75 units of IV insulin during the first 24h. She remained in a serious condition during the first 24h of treatment; however,...

Reference

  1. Miszczuk K, et al. Ventricular bigeminy and trigeminy caused by hypophosphataemia during diabetic ketoacidosis treatment: A case report. Italian Journal of Pediatrics 45: 42, No. 1, 2 Apr 2019. Available from: URL: http://doi.org/10.1186/s13052-019-0633-y - Poland

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations